Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 9, 2001, 3:20 PM PDT for Nevada County, Placer County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2001, 3:20 PM PDT (22:20 UTC)
- Expired
- Jul 9, 2001, 3:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nevada County, CA, Placer County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2995 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 092222 SVRSAC CAC057-061-092300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 320 PM PDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PLACER COUNTY IN CENTRAL CALIFORNIA EAST CENTRAL NEVADA COUNTY IN CENTRAL CALIFORNIA * VALID UNTIL 345 PM PDT * AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KINGVALE...MOVING SLOWLY NORTHWEST. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... I-80 BETWEEN DONNER PEAK AND SODA SPRINGS THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL REELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3931 12053 3919 12036 3927 12025 3942 12046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:00 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 10:00 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PDT MON JUL 9 2001 WILL MAKE SOME UPDATES TO PUT THUNDERSTORM CHANCES INTO THE WEST SIDE MOUNTAINS AND THE FOOTHILLS OF NORTH VALLEY. MORNING SOUNDINGS INDICATE MORE INSTABILITY IN MOST AREAS...AND NEW RUN OF THE ETA CONTINUES TO SHOW QUITE A BIT OF INSTABILITY OVER THE MOUNTAINS TODAY (CAPES OVER 1000 J/KG). DOESN/T APPEAR TO BE ANY LARGE SCALE TRIGGERING MECHANISMS AS WATER VAPOR IMAGERY SHOWS WEAK VORTS ROTATING NORTHWARD OFFSHORE...SO WILL RELY ON HEATING AND TERRAIN WHICH WILL BE SUFFICIENT. ONSHORE GRADIENTS ARE STRONGER TODAY...SO THE DELTA AND SOUTH VALLEY SHOULD SEE SOME COOLING. H85 TEMPERATURES HAVE CHANGED LITTLE...SO NOT MUCH CHANGE ELSEWHERE. ROWE .STO...NONE.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:44 PM PDT | Severe Thunderstorm Warning | STO | Tuolumne | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.